Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 16, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 26, 2014, 12:50 PM CDT for 7 counties in Kansas. It took effect at Mar 26, 2014, 5:04 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2014, 12:50 PM CDT (17:50 UTC)
- In effect from
- Mar 26, 2014, 5:04 PM CDT
- Expired
- Mar 26, 2014, 11:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, McPherson County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 131 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1632 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
840 WWUS73 KICT 261750 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1250 PM CDT WED MAR 26 2014 KSZ032-033-047>051-270300- /O.UPG.KICT.WI.Y.0015.000000T0000Z-140327T0300Z/ /O.NEW.KICT.HW.W.0004.140326T1750Z-140327T0000Z/ /O.NEW.KICT.WI.Y.0016.140327T0000Z-140327T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON 1250 PM CDT WED MAR 26 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 7 PM TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 7 PM TO 10 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...STRONGEST WINDS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS. * WINDS...SOUTH WINDS AT 40 TO 45 MPH WITH GUSTS OF 55 TO 60 MPH ARE EXPECTED ACROSS THE AREA. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST-WEST ROADWAYS SUCH AS INTERSTATE 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ052-053-067>071-082-083-091>094-098-270300- /O.CON.KICT.WI.Y.0015.000000T0000Z-140327T0300Z/ MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-KINGMAN- SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...KINGMAN...WICHITA...ANTHONY...HARPER... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 1250 PM CDT WED MAR 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * TIMING...STRONGEST WINDS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS. * WINDS...SOUTH WINDS AT 35 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH ARE EXPECTED ACROSS THE AREA. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAWSON
4 follow-up statements
907 WWUS73 KICT 262026 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 326 PM CDT WED MAR 26 2014 KSZ032-033-047>051-270300- /O.CON.KICT.HW.W.0004.000000T0000Z-140327T0000Z/ /O.CON.KICT.WI.Y.0016.140327T0000Z-140327T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON 326 PM CDT WED MAR 26 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM TO 10 PM CDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM TO 10 PM CDT THIS EVENING. * TIMING...STRONGEST WINDS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS. * WINDS...SOUTH WINDS AT 40 TO 45 MPH WITH GUSTS OF 55 TO 60 MPH ARE EXPECTED ACROSS THE AREA. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST-WEST ROADWAYS SUCH AS INTERSTATE 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ052-053-067>071-082-083-091>094-098-270300- /O.CON.KICT.WI.Y.0015.000000T0000Z-140327T0300Z/ MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-KINGMAN- SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...KINGMAN...WICHITA...ANTHONY...HARPER... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 326 PM CDT WED MAR 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * TIMING...STRONGEST WINDS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS. * WINDS...SOUTH WINDS AT 35 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH ARE EXPECTED ACROSS THE AREA. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BILLINGS WRIGHT
477 WWUS73 KICT 262204 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 504 PM CDT WED MAR 26 2014 KSZ032-033-047>051-270300- /O.CAN.KICT.HW.W.0004.000000T0000Z-140327T0000Z/ /O.EXT.KICT.WI.Y.0016.140326T2204Z-140327T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON 504 PM CDT WED MAR 26 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE HIGH WIND WARNING. THE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * TIMING...STRONG SOUTH WINDS ARE EXPECTED TO CONTINUE THROUGH THE EVENING HOURS. * WINDS...SOUTH WINDS AT 35 TO 45 MPH WITH GUSTS OF 50 MPH ARE EXPECTED ACROSS THE AREA. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST-WEST ROADWAYS SUCH AS INTERSTATE 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ052-053-067>071-082-083-091>094-098-270300- /O.CON.KICT.WI.Y.0015.000000T0000Z-140327T0300Z/ MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-KINGMAN- SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...KINGMAN...WICHITA...ANTHONY...HARPER... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 504 PM CDT WED MAR 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * TIMING...STRONGEST WINDS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS. * WINDS...SOUTH WINDS AT 35 TO 40 MPH WITH GUSTS OF 50 MPH ARE EXPECTED ACROSS THE AREA. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BILLINGS WRIGHT
618 WWUS73 KICT 270230 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 930 PM CDT WED MAR 26 2014 KSZ052-053-069>071-093-094-098-270330- /O.CAN.KICT.WI.Y.0015.000000T0000Z-140327T0300Z/ MARION-CHASE-BUTLER-GREENWOOD-WOODSON-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...YATES CENTER...WINFIELD...ARKANSAS CITY... HOWARD...SEDAN 930 PM CDT WED MAR 26 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORY HAS BEEN CANCELLED GENERALLY ALONG AND EAST OF THE FLINT HILLS. $$ KSZ067-068-082-083-091-092-270400- /O.EXT.KICT.WI.Y.0015.000000T0000Z-140327T0400Z/ RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...KINGMAN... WICHITA...ANTHONY...HARPER...WELLINGTON 930 PM CDT WED MAR 26 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING. * TIMING...STRONG WINDS ARE EXPECTED TO PERSIST LATE INTO THE EVENING. * WINDS...SOUTH WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE LIKELY GENERALLY WEST OF THE FLINT HILLS. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ032-033-047>051-270400- /O.EXT.KICT.WI.Y.0016.000000T0000Z-140327T0400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON 930 PM CDT WED MAR 26 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING. * TIMING...STRONG WINDS ARE EXPECTED TO PERSIST LATE INTO THE EVENING. * WINDS...SOUTH WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE LIKELY GENERALLY WEST OF THE FLINT HILLS. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
147 WWUS73 KICT 270408 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1108 PM CDT WED MAR 26 2014 KSZ067-068-082-083-091-092-270515- /O.EXP.KICT.WI.Y.0015.000000T0000Z-140327T0400Z/ RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...KINGMAN... WICHITA...ANTHONY...HARPER...WELLINGTON 1108 PM CDT WED MAR 26 2014 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ KSZ032-033-047>051-270515- /O.EXP.KICT.WI.Y.0016.000000T0000Z-140327T0400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON 1108 PM CDT WED MAR 26 2014 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 26, 12:45 PM CDT, 5 minutes earlier.
Area forecast discussion, Mar 26, 12:45 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1245 PM CDT WED MAR 26 2014 ...UPDATED FOR 18Z AVIATION DISCUSSION... .UPDATE... ISSUED AT 955 AM CDT WED MAR 26 2014 PUT OUT INITIAL UPDATE TO DELAY THE ONSET OF SHOWERS BY AN HOUR OR TWO. WINDS HAVE STARTED TO CRANK UP OVER THE LAST COUPLE OF HOURS WITH AREAS ALONG AND WEST OF I-135 ALREADY MEETING WIND ADVISORY CRITERIA. SHOWERS ASSOCIATED WITH THE SOUTHERN STREAM UPPER WAVE ARE LIFTING NORTHEAST ACROSS OK AND WILL MOVE INTO SOUTHERN KS IN THE NEXT COUPLE OF HOURS. MAIN REASON FOR UPDATING WAS TO DELAY THE ONSET OF SHOWERS BY A COUPLE HOURS. REMAINDER OF THE FORECAST LOOKS ON TRACK. LAWSON && .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 329 AM CDT WED MAR 26 2014 THE DEEPENING LEE SIDE SURFACE TROF WILL RESULT IN STRONG AND GUSTY SOUTH WINDS TODAY...EXCEEDING WIND ADVISORY CRITERIA IN MOST AREAS EXCEPT THE SOUTHEAST CORNER OF KANSAS. THE APPROACHING SHORTWAVE UPPER TROF OVER NEW MEXICO LOOKS FAIRLY IMPRESSIVE ON SATELLITE EARLY THIS MORNING...AND WILL LIFT QUICKLY TO THE EAST-NORTHEAST OVER OKLAHOMA AND EASTERN KANSAS DURING THE DAY. THE CHALLENGE TODAY WILL BE THE LOW LEVEL MOISTURE FLUX AND PRECIP CHANCES/TIMING...ESPECIALLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. THE SHORT TERM MODELS MAY STILL BE TOO EAGER WITH LOW LEVEL MOISTURE FLUX PRIOR TO 18Z...THOUGH THE RATHER VIGOROUS NATURE OF THE SHORTWAVE TROF AND PROGGED LIFT IT SEEMS REASONABLE THAT SHOWERS WILL DEVELOP QUICKLY DURING THE EARLY AFTERNOON WITH THE LOWER LEVEL HUMIDITIES INCREASING BY MID TO LATE AFTERNOON. THE SOUTH WINDS LOOK TO REMAIN STOUT INTO TONIGHT...THOUGH PROBABLY DROPPING BELOW WIND CRITERIA BY LATE EVENING. LOW LEVEL MOISTURE TRANSPORT WILL RESULT IN WEAK ELEVATED INSTABILITY OVERNIGHT SO WILL KEEP ISOLATED THUNDER MENTIONED IN THE FORECAST. THE SECONDARY SHORTWAVE UPPER TROF AND ASSOCIATED SURFACE DRYLINE AND COLD FRONT WILL SWEEP ACROSS THE AREA DURING THURSDAY. TIMING OF THESE FEATURES ACROSS THE FORECAST AREA STILL SUGGESTS THE BEST CHANCES FOR CONVECTION LOOK TO BE ACROSS SOUTHEAST KANSAS...WHICH IS REFLECTED WELL IN THE CURRENT FORECAST. DESPITE STRONG DEEP LAYER SHEAR...THE WEAK TO MODEST INSTABILITY WILL BE THE LIMITING FACTOR FOR A MORE ROBUST SEVERE EPISODE. STRONG STORMS WITH MARGINALLY SEVERE HAIL AND WIND WILL BE POSSIBLE IN SOUTHEAST KANSAS IN THE AFTERNOON...WITH BETTER SEVERE RISK EXPECTED JUST EAST OF THE AREA BY EARLY EVENING. ANOTHER SHORTWAVE TROF IN THE VERY ACTIVE WESTERLY UPPER FLOW WILL AFFECT THE AREA ON FRIDAY. MOISTURE IN THE WAKE OF THE THURSDAY SYSTEM LOOKS MARGINAL...SO WILL LIMIT PRECIP CHANCES...MAINLY LIGHT RAIN TO CENTRAL KANSAS BEFORE NOON...AND MAINLY SOUTHEAST KANSAS IN THE AFTERNOON. DARMOFAL .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 329 AM CDT WED MAR 26 2014 TRANSIENT RIDGING ALOFT ON SATURDAY WILL LEND TO DRY AND MILDER WEATHER...WITH WINDY AND MUCH WARMER CONDITIONS FOR SUNDAY. MODEST COOLING EXPECTED ON MONDAY...WITH A MORE SIGNIFICANT UPPER TROF POSSIBLY AFFECTING THE PLAINS BY LATE TUESDAY. DARMOFAL && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1236 PM CDT WED MAR 26 2014 AVIATION CONCERNS WILL BE VERY STRONG SOUTH WINDS INTO THE EARLY EVENING HOURS WITH SHOWERS AND LOWERING CIGS INCREASING FROM THE SOUTH. VERY STRONG SOUTH WINDS ARE EXPECTED TO REMAIN IN PLACE INTO THE EARLY EVENING HOURS WITH AREAS ALONG AND WEST OF I-135 SEEING GUSTS IN THE 55 TO 60 MPH RANGE. THESE SPEEDS WILL START TO DECREASE AROUND 02Z. THE SOUTHERN STREAM WAVE IS SPREADING PRECIP ACROSS OKLAHOMA AND SOUTHERN KS. THIS ACTIVITY WILL CONTINUE TO SLOWLY LIFT NORTH...AFFECTING MOST OF AREA THROUGH THE EARLY EVENING HOURS. SOME MVFR CIGS ARE EXPECTED TO ACCOMPANY THE SHOWERS AS THEY LIFT NORTH. AFTER 04Z THERE IS A CHANCE FOR CIGS TO LOWER TO IFR LEVELS BEFORE WINDS FLIP AROUND TO THE SW AROUND 12-13Z ALLOWING FOR DRIER AIR TO WORK INTO THE AREA. LAWSON && .FIRE WEATHER... ISSUED AT 329 AM CDT WED MAR 26 2014 A CRITICAL FIRE WEATHER DAY IS EXPECTED TODAY DUE TO STRONG SOUTH WINDS AHEAD OF A DEEPENING LEE SIDE SURFACE TROF. GFDI VALUES ARE FORECAST TO BECOME EXTREME FOR SEVERAL HOURS THIS AFTERNOON ACROSS CENTRAL KANSAS...SUPPORTING A RED FLAG WARNING. VERY HIGH GRASSLAND FIRE DANGER IS EXPECTED FURTHER SOUTH ACROSS THE REST OF THE AREA...THOUGH INCREASING CLOUDS AND HUMIDITIES AND SCATTERED SHOWERS DURING THE AFTERNOON ARE EXPECTED TO KEEP SOUTHERN KANSAS OUT OF CRITICAL FIRE DANGER. ON THURSDAY...A DRYLINE AND STRONG COLD FRONT WILL SWEEP EAST AND DROP SOUTH ACROSS THE REGION...WITH STRONG SOUTHERLY WINDS AHEAD OF THE FRONT AND STRONG NORTHWEST WINDS IN ITS WAKE. VERY HIGH GRASSLAND FIRE DANGER APPEARS LIKELY AREAWIDE THURSDAY. WHILE THERE WILL BE CHANCES FOR WETTING RAINS WITH SHOWERS AND A FEW STORMS LATE TODAY INTO THURSDAY...THE BEST CHANCES ARE EXPECTED TO BE MAINLY ALONG AND EAST OF THE KANSAS TURNPIKE. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 56 47 69 37 / 40 30 20 10 HUTCHINSON 57 46 65 34 / 20 30 20 10 NEWTON 57 47 66 34 / 30 30 20 10 ELDORADO 57 47 69 35 / 50 40 30 10 WINFIELD-KWLD 55 48 73 37 / 60 50 30 10 RUSSELL 63 45 58 31 / 10 20 30 20 GREAT BEND 60 45 60 31 / 10 20 20 10 SALINA 61 47 62 33 / 10 30 30 10 MCPHERSON 58 46 64 33 / 20 30 20 10 COFFEYVILLE 57 48 72 39 / 60 60 50 10 CHANUTE 58 47 70 36 / 60 60 50 10 IOLA 58 47 69 35 / 60 60 50 10 PARSONS-KPPF 58 47 71 37 / 70 60 50 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR KSZ032-033- 047>053-067>071-082-083-091>094-098. RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ032-033- 047>051. &&
Hazardous weather outlook, Mar 26, 4:16 AM CDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 416 AM CDT WED MAR 26 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-270930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 416 AM CDT WED MAR 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG SOUTH WINDS ARE EXPECTED ACROSS MUCH OF THE AREA TODAY INTO EARLY TONIGHT. THE WINDS AND LOWER DAYTIME HUMIDITY VALUES WILL ALSO RESULT IN VERY HIGH TO EXTREME GRASSLAND FIRE DANGER. THE MOST CRITICAL FIRE DANGER IS EXPECTED TO BE ACROSS PORTIONS OF CENTRAL KANSAS THIS AFTERNOON. PLEASE REFER TO THE LATEST RED FLAG WARNING AND WIND ADVISORY FOR DETAILS. ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS THE ENTIRE AREA. THE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY HIGH FIRE DANGER IS EXPECTED ACROSS THE ENTIRE AREA ON THURSDAY. CHANCES FOR THUNDERSTORMS WILL CONTINUE ON THURSDAY...ESPECIALLY DURING THE AFTERNOON ACROSS SOUTHEAST KANSAS. A FEW STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE...WITH THE PRIMARY THREATS BEING NICKEL TO QUARTER SIZE HAIL AND WIND GUSTS OF 50 TO 60 MPH. THERE IS A SLIGHT CHANCE OF SNOW MIXED WITH RAIN ACROSS CENTRAL KANSAS EARLY FRIDAY MORNING. HOWEVER NO ACCUMULATION OF SNOW IS EXPECTED. MUCH WARMER WEATHER IS EXPECTED OVER THE WEEKEND. GUSTY SOUTH WINDS ON SUNDAY WILL COMBINE WITH THE WARM TEMPERATURES AND RESULT IN EXTREME FIRE DANGER OVER PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS WITH VERY HIGH GRASSLAND FIRE DANGER ACROSS THE REMAINDER OF THE AREA. VERY HIGH GRASSLAND FIRE DANGER IS AGAIN POSSIBLE OVER MUCH OF THE AREA ON MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Local storm report, Mar 26, 12:21 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1221 PM CDT WED MAR 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM NON-TSTM WND GST GREAT BEND 38.36N 98.81W
03/26/2014 M61 MPH BARTON KS PUBLIC
AN INDIVIDUAL REPORTED VIA TWITTER OF A MEASURED WIND
GUST OF 61 MPH ON THE WEST SIDE OF GREAT BEND.
&&
VJPLocal storm report, Mar 26, 12:42 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1242 PM CDT WED MAR 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 PM NON-TSTM WND GST MCPHERSON 38.37N 97.66W
03/26/2014 M60 MPH MCPHERSON KS DEPT OF HIGHWAYS
&&
VJPThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:39 AM CDT | Red Flag Warning | ICT | Barton, Ellsworth, Lincoln, McPherson, Rice, Russell and 1 more | 13 hr |
| Mar 26, 12:50 PM CDT | High Wind Warning | ICT | Barton, Ellsworth, Lincoln, McPherson, Rice, Russell and 1 more | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.